Pennsylvania, 2003Strong Wind in Pennsylvania, November 13, 2003
November 13, 2003 · NWS PBZ · 1 event in 1 county or zone
1 strong wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Nov 13, 9:09 AM EST, 4 hours 51 minutes earlier.
Area forecast discussion, Nov 13, 9:09 AM EST, 4 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
909 AM EST THU NOV 13 2003
WILL UPDATE ZONES TO REMOVE MENTION OF MORNING RAIN SHOWERS.
SHOWERS HAVE ALL CHANGED TO SNOW SHOWERS WITH THE ARRIVAL OF THE
COLD AIR.
.PBZ...
MD...HIGH WIND WARNING FOR THIS MORNING AND AFTERNOON FOR ZONE
MDZ001.
OH...WIND ADVISORY FOR THIS MORNING AND AFTERNOON FOR ZONES
OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069.
PA...HIGH WIND WARNING FOR THIS MORNING AND AFTERNOON FOR ZONES
PAZ007>009...PAZ015>016...PAZ023...PAZ030...PAZ032.
WIND ADVISORY FOR THIS MORNING AND AFTERNOON FOR ZONES PAZ013>014...
PAZ020>022...PAZ029...PAZ031.
WV...HIGH WIND WARNING FOR THIS MORNING AND AFTERNOON FOR ZONES
WVZ023...WVZ041.
WIND ADVISORY FOR THIS MORNING AND AFTERNOON FOR ZONES WVZ001>004...
WVZ012...WVZ021>022.
RSD
Hazardous weather outlook, Nov 13, 5:45 AM EST, 8 hours 15 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-131030-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
545 AM EST THU NOV 13 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.
.DAY ONE...TODAY
A HIGH WIND WARNING IS IN EFFECT UNTIL 4 PM FOR NORTHWEST
PENNSYLVANIA AND THE APPALACHIAN MOUNTAINS. WIND GUSTS CAN GO OVER
60 MPH. LAKE EFFECT SNOW SHOWERS CAN DEPOSIT UP TO 3 INCHES OF SNOW
ACCUMULATION IN SPOTS INTO TONIGHT. FOR MOST AREAS THIS WILL BE THE
FIRST SNOW OF THE SEASON.
A WIND ADVISORY IS IN EFFECT UNTIL 4 PM FOR THE REST OF THE UPPER
OHIO VALLEY. WIND GUSTS IN THIS AREA CAN GO OVER 45 MPH. LAKE EFFECT
SNOW SHOWERS CAN DEPOSIT UP TO A HALF INCH OF SNOW ACCUMULATION IN
SPOTS INTO TONIGHT. FOR MOST AREAS THIS WILL BE THE FIRST SNOW OF
THE SEASON.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Strong Wind, Beaver
- When
- November 13, 2:00 PM EST
- Where
- Beaver forecast zone
- Measured
- 48 kt (55 mph) estimated gust
- Deaths
- 1 direct, 0 indirect
- Reported by
- NEWSPAPER
- Coordinates
- 40.682, -80.349 (the zone’s center; the record gives no point)
An 84-year-old woman was knocked down on the sidewalk, and died, in front of a beauty shop, in Patterson Twp by a gust of wind estimated at 55 mph (48 kt).
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in Pennsylvania, November 13, 20033 deaths · $50,000 · 71 kt wind · 34 events
- High Wind in Pennsylvania, November 13, 20031 death · 3 injured · $2.2 million · 52 kt wind · 10 events
- Strong Wind in Maryland, November 13, 20031 death · $70,000 · 1 event
- High Wind in New York, November 13, 20031 death · 2 injured · 57 kt wind · 16 events
- High Wind in New York, November 13, 20031 death · 56 kt wind · 15 events
- High Wind in New Jersey, November 13, 20035 injured · $2.0 million · 58 kt wind · 21 events
- Strong Wind in Virginia, November 13, 20032 injured · $1.1 million · 52 kt wind · 22 events
- High Wind in Massachusetts, November 13 to 14, 2003$1.1 million · 50 kt wind · 21 events
- High Wind in New York, November 13, 2003$900,000 · 58 kt wind · 18 events
- High Wind in Delaware, November 13, 20031 injured · $500,000 · 61 kt wind · 4 events
- High Wind in New York, November 13 to 14, 20031 injured · $275,000 · 64 kt wind · 14 events
- Strong Wind in Maryland, November 13, 20031 injured · $231,000 · 55 kt wind · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5336488.